Forum:

Results 1 to 3 of 3

Thread: Question about Low-dose birth control/Breakthrough bleeding

  1. #1
    Junior Member Array
    Join Date
    May 2011
    Posts
    2

    Default Question about Low-dose birth control/Breakthrough bleeding


    Hello all,

    I have a question for women who are on low-dose birth control and experience breakthrough bleeding.

    I've been on the pill for almost two years and have never missed a pill and I take it each day at the same time. (I'm very militant about it.) I experienced some irregularities in the first months of use, but it subsided with time.

    Something strange happened yesterday: I had symptoms of a period - pretty severe cramping, breast tenderness, and of course, bleeding. It was very light in color, pinkish. At first, it was so slight I could barely identify it. But then it increased in amount and darkened in color and I even had to wear a tampon. The cramps worsened too. It then stopped, but again this morning i woke up with more blood and cramps. It has stopped now, but I'm wondering what was up? I start my placebo pills TOMORROW, so today was my last active pill. I've never started my "period" before the placebos, in fact I've often skipped it or it comes very late in the placebo cycle.

    I am being as descriptive as possible beause I'm actually horrified at the thought that it could be "implantation bleeding" (because it was light and stopped.) I am freaking out! I would love some insight from women who have experienced spotting after years on the pill, or an early "period". I know I should probably take a test to ease my mind, but I'm not even sure it would make me feel better because I'd question its accuracy.

    Please help!

  2. #2
    Silver Contributor 100+ Posts Array ren_07's Avatar
    Join Date
    Jun 2009
    Location
    Pennsylvania
    Posts
    132

    Default

    Are you saying you've "skipped it" as in you just won't bleed during some cycles of placebo pills? Bc that to me implies that even with the hormones, you're periods still aren't normalized.

    I had this happen to me in April to be honest with you. I am on a low dose bc, take it just as vigilantly as you, and started off with the breakthru bleeding those first few months and then it was fine. I've been on the pill two years now. Last month about a week before my period was to start I had cramping and then light pinkish bleeding. I needed a mini-pad or else it was staining my underwear, otherwise it was hardly a "period." It turned to brown discharge and continued thru my period pills until I took the first pill of my new pack. Then it stopped. I thought wtf?

    I wasn't pregnant though. My next cycle turned out completely normal. I can't explain why some things like this happen. I have thought before that my body was becoming used to the pills and they were becoming less powerful.

    I'd wait to see what happens with the placebos but since it's so close to your period pills, I don't think this is unusual. You won't bleed thru the placebos much at all if it's spotting. The good news is you'll know fairly soon if there is concern for pregnancy. I'd call your gyno/doctor after you go thru the placebos if you're concerned with this just to be safe.
    In the end, the king and the pawn both go into the same box.

  3. #3
    Junior Member Array
    Join Date
    May 2011
    Posts
    2

    Default

    Quote Originally Posted by ren_07 View Post
    Are you saying you've "skipped it" as in you just won't bleed during some cycles of placebo pills? Bc that to me implies that even with the hormones, you're periods still aren't normalized.

    I had this happen to me in April to be honest with you. I am on a low dose bc, take it just as vigilantly as you, and started off with the breakthru bleeding those first few months and then it was fine. I've been on the pill two years now. Last month about a week before my period was to start I had cramping and then light pinkish bleeding. I needed a mini-pad or else it was staining my underwear, otherwise it was hardly a "period." It turned to brown discharge and continued thru my period pills until I took the first pill of my new pack. Then it stopped. I thought wtf?

    I wasn't pregnant though. My next cycle turned out completely normal. I can't explain why some things like this happen. I have thought before that my body was becoming used to the pills and they were becoming less powerful.

    I'd wait to see what happens with the placebos but since it's so close to your period pills, I don't think this is unusual. You won't bleed thru the placebos much at all if it's spotting. The good news is you'll know fairly soon if there is concern for pregnancy. I'd call your gyno/doctor after you go thru the placebos if you're concerned with this just to be safe.
    Thank you for your reply. Yes that's what I meant - I've skipped a few periods and have freaked out! (always called my doc/took tests to reassure myself) So maybe I just am not normalized, and the littlest changes in my life can affect my cycle. I woke up again with cramps and period-like symptoms, so I know its got to be a factor of the pill, and not implantation bleeding because its way too heavy to be considered that. I'll probably take a test after my placebos just to feel a little better.

Similar Threads

  1. Bleeding in the first month of birth control
    By asport074 in forum Birth Control
    Replies: 0
    Last Post: 04-26-2011, 02:57 PM
  2. Birth Control, Sex, Breakthrough Bleeding. Please Help?
    By MandySpencer24 in forum Birth Control
    Replies: 7
    Last Post: 06-10-2010, 02:08 PM
  3. Replies: 4
    Last Post: 05-29-2010, 11:11 AM
  4. Breakthrough Bleeding Question
    By Yazwoman in forum Birth Control
    Replies: 2
    Last Post: 03-17-2010, 08:32 PM
  5. Birth Control Question
    By unsure in forum Menstrual Cycle
    Replies: 2
    Last Post: 04-26-2007, 02:06 PM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Beauty & Style | Fitness & Nutrition | Family & Relationships | Sex & Sexual Health | Physical & Mental Health | Girl Talk | Forum Home
Home | Health Library | Contact | Terms Of Service | Contact | Privacy Policy

© Womens-Health.com 2014 and Emerge Media